MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCALPEL HANDLE F/LCP PERIART AIMING INSTRUMENT SET-LARGE; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCALPEL HANDLE F/LCP PERIART AIMING INSTRUMENT SET-LARGE; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.120.016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Product code 03.120.016.Lot number 8404253.Manufacturing site: (b)(6).Release to warehouse date: june 28, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the scalpel handle f/lcp periart aiming instrument set-large (p/n: 03.120.016, lot #: 8404253) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the laser weld between the scalpel tip and scalpel core components was broken and the scalpel tip was separated from the device.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Scalpel assembly.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the scalpel handle f/lcp periart aiming instrument set-large (p/n: 03.120.016, lot #: 8404253).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set at the field service location, it was observed that the scalpel handle for periarticular aiming arm instrument was broken.There was no known patient or hospital involvement.This report involves 1 scalpel handle f/lcp periart aiming instrument set-large.This is report 1 of 1 for (b)(4).

Brand Name
SCALPEL HANDLE F/LCP PERIART AIMING INSTRUMENT SET-LARGE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11399134
Report Number2939274-2021-01121
Device Sequence Number1166617
Product Code FZX
UDI-Device Identifier10886982074140
UDI-Public(01)10886982074140
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.016
Device Catalogue Number03.120.016
Device Lot Number8404253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1